Drugs (Sortorol) and working out

I wsa recently place on Betapace to help control my Vtachs and either it's in my head or the betapace is lowering my capacity to workout. I still do my normal workout (1 hr 5 days/week weights, heavy), but have noticed I feel more winded as well as I know my pulse is lower than it used to be. It also immediately falls off.

Anyone have experience with these types of drugs and exercise? I'm going to work my normal pace for a week or so, then communicate with my PE about it's effects. I'd hate to make a decision between working out or more tachycardias.


4 Comments

Rythmol

by motorhome - 2007-12-15 01:12:44

I had the same problem with the Bata pace. I play tennis 3 times a week and work out 2 days. Started on Bata Pace before the pm. Bata Pace took my palse from a normal 58 for me to 42. To low for me to do anything. Had the pm put in to keep at 70. Now taking rythmol and atentolol.With doing heavy exercise it took me over a year to get right adjustment. Now on 2md pm and am going thru the same type of adjustment on pm. Keep up the exercise it all helps in the long run. God Bless. Ken

Been on another betablocker

by turboz24 - 2007-12-15 02:12:18

I was on Toporol XL as a beta blocker before I was switched to Betapace and it didn't effect my heart rate like the Betapace does. I could still reach 150-160 bpm, now I could probably only reach 130's.

Sotalol side effects

by Angie_O_Plasty - 2007-12-15 10:12:14

Well, I don't think it's all in your head either. Sotalol is, among other things, a beta blocker. These drugs keep the heart rate from getting as high as it normally could, including during exercise, by blocking the effect of epinephrine on the heart. This helps with many arrhythmias but, unfortunately, does decrease exercise tolerance as you have found. It would be a good idea to discuss this with your doctor and see about ways to deal with this--you certainly want to keep your tachycardia under control, but if you can do so without interfering with your normal activities that would be ideal.

Drugs and working out

by POCKETS - 2007-12-15 12:12:47

I'll bet it ain't in your head.

"Possible Side Effects: SIDE EFFECTS that may occur while taking this medicine include dizziness, lightheadedness, headache, TIREDNESS, or trouble sleeping."

You know you're wired when...

You fondly named your implanted buddy.

Member Quotes

I am not planning on letting any of this shorten my life. I am planning on living a long happy battery operated life. You never know maybe it will keep me alive longer. I sure know one thing I would have been dead before starting school without it.